How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anthony Bray, MD Your Own Question
Anthony Bray, MD
Anthony Bray, MD, Doctor
Category: Endocrinology
Satisfied Customers: 10337
Experience:  14 years experience in the field of Family Practice
13781349
Type Your Endocrinology Question Here...
Anthony Bray, MD is online now
A new question is answered every 9 seconds

Madam, I have been diagnosed by my doctor with very

Customer Question

Dear Sir/Madam, I have been diagnosed by my doctor with very deficient Vitamin D, i went to the doctors with complaints of palpitations. I had a work up with Cardiology and i had nothing to worry about, as my heart was functioning fine. The doctor strongly
believed the Vitamin D deficiency was causing the palpitations as the level was very low for me. I started taking 3000IU Vitamin D spray a day and i have to take this for 12 weeks as advised by my doctor to get my level back to normal. I had no problems for
the first month then half way through the second month on my Vitamin D medication i started to get an ache in my chest, after 1 hour of taking my Vitamin D. I phoned my doctor and he stated it very much could be the side effects of Vitamin D but i needed to
continue my medication for the 12 weeks. He stated i could change brands of Vitamin D medication or try lower the dose. I tried both these but the chest pain and aches started to get more severe and worse. I got a second opinion and a doctor stated that Vitamin
D could use up Magnesium and it could have caused me to become Magnesium deficient which is causing my symptoms. I am going back to my doctor but i want to present them with further information i am going to request a blood test, but what should they check
for to ensure it is not causing another deficiency or another problem. Should i ask to have my Vitamin D and Magnesium checked, is there anything else you can suggest? Does Vitamin D usually cause chest pain and aches as side effects? I would be very grateful
for some more information as the pain is getting worse and i will be going back to my doctor to find out what is causing this. As clearly something is going on as the chest pain is getting worse and it always comes on strongly 1 hour after taking my Vitamin
D medication. If someone could provide me detailed facts that would be helpful and i will take this information to my local doctor tomorrow. Yours faithfully, Paul Shaw
Submitted: 1 year ago.
Category: Endocrinology
Expert:  Anthony Bray, MD replied 1 year ago.

Hello!

Vitamin D deficiency is THE MOST COMMON VITAMIN OR NUTRIENT DEFICIENCY...Your doctor may prescribe high dose of vitamin D2 form or you may take over the counter vitamin D 3 . You should not have chest pain due to vitamin D3.

Other reason should be sought as to the chestcpaon question . What is your age? Do you have any specific health problems? Diabetes ...high cholesterol...high blood pressure??? Or reflux or heartburn??

The vitamin D helps your body absorb calcium and magnesium better so taking vitamin D should not cause too low magnesium....

Your palpitations may be improved often the case is by taking added magnesium supplement as well --- over the counter magnesium oxide 250 mg or 400 mg a day would be fine and potentially helpful

As for chest pain it is most important for you to work with your doctor and make sure you do not have heart disease as cause ...12 Lead EKG is usually done and if your symptoms and risk factors indicate a need for it then a dress test may be done . .

It may be chest pain from reflux( or heartburn) as another poossibility ...avoiding hot spicy foods and alcohol and coffee may help if this pain is due to reflux (= GERD) Reflux precautions may be of help to reduce symptoms and these would include waiting 1.5 hours after eating before you lie down and to elevate the head of bed 4 to 6 inches ...

So I advise discuss symptoms further with your doctor and the appropriate exam and tests may be then checked ...this would serve as basis for treatment

The vitamin D would not be a suspect as any common cause of chest pain however....

I hope that this information is helpful.Let me know if you have further questions.I will be happy to get back with you.If my answers have been helpful and to your satisfaction then please remember to leave positive feedback.Thank you and Best Regards,

Anthony Bray MD

Expert:  Anthony Bray, MD replied 1 year ago.

PS I see in reviewing your history that you are 23 in age so coronary heart disease is not really a suspect . You have had some cardiac work up so this points very much away from heart disease as a reason for your chest pain ....

Related Endocrinology Questions